Alert archive / Nebraska / Frost Advisories in 2011

Frost Advisory 2, NWS Hastings, NE

May 2, 201124 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this frost advisory at May 2, 2011, 3:27 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at May 3, 2011, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 2, 2011, 3:27 PM CDT (20:27 UTC)
In effect from
May 3, 2011, 4:00 AM CDT
Expired
May 3, 2011, 8:00 AM CDT
In force
4 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WWUS73 KGID 022027
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
327 PM CDT MON MAY 2 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
030430-
/O.NEW.KGID.FR.Y.0002.110503T0900Z-110503T1300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
327 PM CDT MON MAY 2 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY. 

* CLEARING SKIES ALONG WITH DIMINISHING WINDS IS EXPECTED TO ALLOW
  OVERNIGHT TEMPERATURES TO DROP INTO THE LOWER TO MID 30S. THESE
  UNSEASONABLY COLD TEMPERATURES WILL LEAD TO THE DEVELOPMENT OF
  FROST BY EARLY TUESDAY MORNING.  

* THESE COLD TEMPERATURES MAY HARM SENSITIVE SPRING OUTDOOR
  VEGETATION IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ADO
3 follow-up statements
251 
WWUS73 KGID 030239
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
939 PM CDT MON MAY 2 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
031300-
/O.CON.KGID.FR.Y.0002.110503T0900Z-110503T1300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
939 PM CDT MON MAY 2 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT TUESDAY.

* CLEARING SKIES ALONG WITH DIMINISHING WINDS ARE EXPECTED TO
  ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S OVERNIGHT.
  THESE UNSEASONABLY COLD TEMPERATURES WILL LEAD TO THE
  DEVELOPMENT OF AREAS OF FROST BY EARLY TUESDAY MORNING.

* THESE COLD TEMPERATURES MAY HARM SENSITIVE SPRING OUTDOOR 
  VEGETATION IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ROSSI
403 
WWUS73 KGID 030910
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
410 AM CDT TUE MAY 3 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
031300-
/O.CON.KGID.FR.Y.0002.000000T0000Z-110503T1300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...
KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...
MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...
FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON
410 AM CDT TUE MAY 3 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* BREEZES WILL REMAIN LIGHT EARLY THIS MORNING...WITH TEMPERATURES
  AVERAGING BETWEEN 30 AND 36 DEGREES ACROSS MUCH OF THE AREA.
  THIS WILL MAINTAIN THE POSSIBILITY OF FROST...ESPECIALLY IN LOW
  LYING AREAS. THE EXTENT OF FROST FORMATION WILL LIKELY VARY
  CONSIDERABLY ACROSS THE ADVISORY AREA.

* SENSITIVE SPRING OUTDOOR VEGETATION MAY BE HARMED BY THE COLD 
  CONDITIONS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PFANNKUCH
038 
WWUS73 KGID 031255
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
755 AM CDT TUE MAY 3 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
031400-
/O.EXP.KGID.FR.Y.0002.000000T0000Z-110503T1300Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
755 AM CDT TUE MAY 3 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES THIS MORNING HAVE WARMED AND FROST IS NO LONGER
EXPECTED. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this frost advisory went out at May 2, 12:41 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 2, 12:41 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1241 PM CDT MON MAY 2 2011

.UPDATE...MAIN CHANGE TO THE FORECAST WAS TO ADD A MENTION OF
ISOLATED THUNDER THIS AFTERNOON ACROSS ROUGHLY THE WRN THIRD OF
THE CWA. NOT EXPECTING WIDESPREAD ACTIVITY BY ANY MEANS...BUT CANT
COMPLETELY RULE OUT A RUMBLE OF THUNDER OR TWO. OTHERWISE ONLY
MINOR TWEAKS WERE MADE.

&&

.AVIATION...18Z TAF. QUIET WEATHER AND VFR CONDITIONS FORECAST AT
THE GRI TERMINAL FOR THIS TAF PERIOD. SHOWER ACTIVITY EXPECTED TO
DEVELOP THROUGH THIS AFTERNOON SHOULD STAY OFF TO THE WEST OF THE
TERMINAL AREA...SO KEPT THE MENTION OUT...BUT WILL MONITOR IN CASE
IT DOES NEED TO BE INSERTED INTO THE TAF. OTHERWISE CONDITIONS
WILL REMAIN DRY THROUGH THE PERIOD WITH NORTHWESTERLY FLOW
CONTINUING IN THE UPPER LEVELS. EXPECTING ANY CLOUD COVER TO
REMAIN IN THE MID LEVELS AND NOT LEAD TO ANY CEILING RESTRICTIONS.
WINDS THROUGH THIS AFTERNOON AND INTO THE EVENING WILL GRADUALLY
BECOME LIGHT AND VARIABLE AS SURFACE HIGH PRESSURE SETTLES IN
ACROSS THE AREA...AND WILL BECOME MORE SOUTHERLY TOWARD THE LATTER
PORTIONS OF THE TAF PERIOD.

&&

PREV DISCUSSION... /ISSUED 335 AM CDT MON MAY 2 2011/

DISCUSSION...EARLY MORNING SATELLITE IMAGERY SHOWS AN ABUNDANCE OF
MID AND HIGH LEVEL CLOUDS ACROSS NEBRASKA INTO KANSAS.  TEMPERATURES
AS OF 3 AM RANGED FROM THE LOWER 30S IN THE FAR NORTH NEAR ORD...TO
THE LOWER 40S IN THE SOUTH.  THE GENERAL TREND FOR TEMPERATURES HAS
BEEN FOR THEM TO RISE AS THE THICKER CLOUDS MOVE IN...AND THAT
SHOULD REALLY LIMIT THE FROST POTENTIAL IN SOUTH AND WEST PORTIONS
OF THE FORECAST AREA.  THE EAST IS A BIT MORE QUESTIONABLE SINCE THE
THICKER CLOUDS ARE STILL MOVING INTO THAT REGION.  WILL LEAVE THE
CURRENT HEADLINES IN PLACE IN THE EAST WHERE TEMPERATURES ARE
COOLER...BUT WILL CANCEL IT IN THE SOUTH AND WEST WHERE TEMPERATURES
ARE STILL IN THE 40S.  WILL WATCH THE TRENDS OVER THE NEXT COUPLE OF
HOURS...AND IF TEMPERATURES START TO RISE AS THE CLOUDS
ARRIVE...WILL SHAVE A FEW MORE COUNTIES FROM THE HEADLINES.

ATTENTION FOR THIS AFTERNOON SHIFTS TO ANOTHER VORTICITY LOBE MOVING
THROUGH A LARGE SCALE TROUGH ACROSS THE CENTRAL PORTION OF THE
UNITED STATES.  MID LEVEL LAPSE RATES ARE AGAIN QUITE STEEP THIS
AFTERNOON INTO THE EVENING...WITH HIGH TEMPERATURES TODAY EXPECTED
TO BE NEAR CONVECTIVE TEMPERATURES IN THE UPPER 50S TO LOWER 60S.
THE 02.00Z NAM/GFS AND NCEP 4KM WRF-NMM ALL SUGGEST THERE COULD BE
SOME LIGHT PRECIPITATION ACROSS MAINLY WESTERN AND SOUTHERN PORTIONS
OF THE FORECAST AREA.  WILL CONTINUE TO CARRY A SLIGHT CHANCE OF
SHOWERS THIS AFTERNOON/EVENING IN ORDER TO COVER ANY ISOLATED
ACTIVITY WHICH MAY DEVELOP.  THE 02.00Z GFS HOLDS ONTO THE RAIN
CHANCES OVERNIGHT...BUT WILL FOLLOW MORE OF A NAM/4KM WRF-NMM
SOLUTION WHICH DIMINISH THE RAIN CHANCES OVERNIGHT.

TEMPERATURES AND FROST/FREEZE POSSIBILITIES WILL BE ANOTHER CONCERN
LATE TONIGHT INTO EARLY TUESDAY WITH LOWS IN THE LOWER TO MID 30S.
THAT BEING SAID...CLOUDS MAY AGAIN HINDER THE FROST POTENTIAL...SO
WILL NOT JUMP ISSUE ANY ADDITIONAL HEADLINES FOR LATE TONIGHT INTO
EARLY TUESDAY AT THIS POINT.

THE LARGE SCALE TROUGH GRADUALLY MOVES EAST OF THE REGION ON
TUESDAY...WITH WARMER AIR TAKING HOLD AS H85 TEMPERATURES RISE INTO
THE 5 TO 10 CELSIUS RANGE BY TUESDAY AFTERNOON.  NAM PROXIMITY
SOUNDINGS SHOW DEEP MIXING ON TUESDAY...AND SEE NO REASON TO NOT
FOLLOW THE LATEST NAM/GFS GUIDANCE WHICH GIVES HIGHS IN THE MID 60S
TO AROUND 70.

ANOTHER CHANCE FOR PRECIPITATION ARRIVES WEDNESDAY INTO WEDNESDAY
NIGHT.  A COLD FRONT WILL ACROSS THE CENTRAL PLAINS DURING THE
DAY...AND WILL MOVE INTO WESTERN PORTIONS OF THE FORECAST AREA
DURING THE AFTERNOON. INSTABILITY ALONG THE BOUNDARY IS NOT
VERY HIGH WITH MLCAPE VALUES OF 200-300 J/KG...THOUGH MUCAPE
VALUES ARE A BIT BETTER AT 500-1000 J/KG. WILL CONTINUE TO CARRY A
CHANCE OF THUNDERSTORMS WEDNESDAY INTO WEDNESDAY NIGHT AS THE
BOUNDARY PASSES...BUT STAY DRY ON THURSDAY BEHIND THE FRONT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

UPDATE/AVIATION...ADO
PREV DISCUSSION...KING
Hazardous weather outlook, May 2, 12:15 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1215 PM CDT MON MAY 2 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
031200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1215 PM CDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE WILL BE A SLIGHT CHANCE FOR AN ISOLATED THUNDERSTORM OR TWO
THIS AFTERNOON ACROSS PORTIONS OF THE OUTLOOK AREA...MAINLY WEST
OF A LINE FROM KEARNEY NEBRASKA TO OSBORNE KANSAS. ANY
THUNDERSTORMS THAT MAY DEVELOP WILL REMAIN BELOW SEVERE LIMITS.

PATCHY FROST IS POSSIBLE LATE TONIGHT ACROSS THE ENTIRE OUTLOOK
AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY INTO WEDNESDAY
NIGHT ACROSS PORTIONS OF THE OUTLOOK AREA. ADDITIONAL
THUNDERSTORMS ARE POSSIBLE FRIDAY INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ADO

Nearby

Frost Advisories in Nebraska, 2011Frost Advisories in Kansas, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.